MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4030
Medical Device Problem Codes Material Integrity Problem (2978); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the silverhawk device was returned for evaluation.No ancillary devices were included.The silverhawk was inspected and observed the orange guidewire tubing was protruding out from the distal assembly.The torque shaft guidewire tubing showed a zipper tear throughout the component.No tearing of the orange tubing was noted, however a bend of approximately 45degrees was noted.A 0.014" guidewire from the lab was attempted to be back-loaded.Verified the tear occurred throughout the whole section of the torque shaft guidewire tubing.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a silverhawk directional atherectomy device to treat a plaque lesion in the right mid sfa.The lesion was described as having little calcification, 80 mm in length with 80% stenosis.The artery was 6 mm in diameter with little tortuosity.The device was prepped as per the ifu with no issues identified.A 0.014"non-medtronic guidewire was used with a 6 fr non-medtronic sheath.No embolic protection was used.It was reported upon removal of the device, a wire was noted to be hanging from the working portion of the device along the nosecone or cutter window.No resistance was experienced during advancement or withdrawal.No patient injury was reported.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6881667
Report Number2183870-2017-00410
Device Sequence Number13643536
Product Code MCW
UDI-Device Identifier00821684074046
UDI-Public00821684074046
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2020
Device Catalogue NumberP4030
Device Lot NumberA483286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR